Please - any thoughts, suggestions appreaciated. I am quickly losing all hope.
Prior to beginning chemo, my mom was nauseaus - and bloated. She was able to eat and drink small amounts, and was urinating and having small bowel movements.
She had her first chemo on Friday,and it has been a steady decline ever since. First of all, she is a lot more nauseous and vomitting a lot. She had a small bowel movement on first day, and has not had one in 3 days now. They have been taking xrays and have been keeping an eye on a possible obstruction. They have a ns tube in her to suction out secretions. The last xray showed, according the the nurse I talked to, to indicate that things were just moving slowly through her -(and that her intestines are squished), but not a tumor type blockage. Well, tonight, the oncologist tells us that it appears the blockage is the cancer wrapped in and choking the intestines,and that there is not much we can do. He says she is not a surgical candidate, and our only hope is that the chemo she just rec'd will shrink things around her colon. He said the increase in nauseaous and vomitting that we noticed immediately after her first chemo were not related to the chemo at all, but most likely the bowel obstruction. I disagreed, saying that chemo can cause the increase in nausaous - but he said what she is getting (Taxol and carboplatin) do NOT cause nausea and vomitting if taken with zofran. Is this true????? I thought I have read of others having nausea and vomitting from these two drugs.
He basically gave us no hope - putting his hands on my mothers shoulder, looking sad and apologizing. He sais only time will tell if it is a blockage, but he does not expect a good outcome.
I asked about a second opinion, or possible surgery, and he did not think that was necessary - that any doctor would say the same thing.
Has anybody here gone through an obstruction that cleared from the chemo? Doesn't the chemo constipate you, and how would they know it's not just that instead of an obstruction? Again, is it true these chemo;s should not make you vomit? Has anybody ever heard of one doctor saying something is inoperable, and another saying it is?
I want a second opinion - maybe something can be done. My emotions are all over the place. Any thoughts on this greatly appreciated.
Maybe I am being naive, but I feel like the increased in vomitting is the chemo, and that she is just constipated and squished, but does not have a bowel obstruction. he kept saying 'But she hasn't had a bowel movement in 3 days". Is that really unusual given all that is going on?